MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXAL083901A
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022, a patient presented for treatment of a stenotic brachial cephalic artery that was heavily calcified.A carotid artery cut-down was performed and an 8fr terumo pinnacle sheath was placed.Through the 8fr sheath, an 8lmm x 39mm gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was inserted over a 0.035v stiff wire.The vbx device was deployed at the treatment site.During withdrawal of the balloon catheter through the sheath, resistance was felt.When the catheter was removed from the sheath, it was noticed the distal balloon cover had inverted towards the deployment hub.On the back table, the scrub technician pulled on the side that was still attached, and completely detached the balloon cover.As reported, the sheath may have contributed to the detachment of the balloon cover while catheter was being pulled back through the sheath.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Review of device manufacturing record history confirmed device met pre-release specifications.Affected balloon was returned; results pending completion of investigation.Stent device remains implanted.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
E1: facility name was added.
 
Additional Manufacturer Narrative
E1: correction to spelling of facility name, b4: update to event description (anatomical location).
 
Event or Problem Description
On (b)(6) 2022, patient presented for treatment of a stenotic brachiocephalic artery that was also very calcified.A carotid artery cut-down was performed and an 8fr terumo pinnacle sheath was placed.Through the 8fr sheath, an 8lmm x 39mm gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was inserted over a 0.035v stiff wire.The vbx device was deployed at the treatment site.During withdrawal of the balloon catheter through the sheath, resistance was felt.When the catheter was removed from the sheath, it was noticed the distal balloon cover had inverted towards the deployment hub.On the back table, the scrub technician pulled on the side that was still attached, and completely detached the balloon cover.As reported, the sheath may have contributed to the detachment of the balloon cover while catheter was being pulled back through the sheath.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
H6: code c070603: the engineering evaluation summary states: the reported difficulty withdrawing the device through the introducer sheath could not be independently confirmed through evaluation of the returned items.However, engineering evaluation confirmed the balloon cover separation which is consistent with the reported withdrawal difficulty.The 8 fr sheath reportedly used during the procedure is larger than the size recommended for this device (7 fr) in the device instructions for use (ifu).The cause for the balloon cover separation could not be established with the available information.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15617354
Report Number2017233-2022-03412
Device Sequence Number5798141
Product Code PRL
UDI-Device Identifier00733132637812
UDI-Public00733132637812
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2025
Device Model NumberBXAL083901A
Device Catalogue NumberBXAL083901A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2022
Supplement Date Received by Manufacturer10/26/2022
11/17/2022
12/05/2022
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date10/26/2022
11/18/2022
12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale